MAUDE Adverse Event Report: CORDIS CORPORATION SABER 2.5MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 2.5MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002530X
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.A review of the manufacturing documentation associated with lot 82178697 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 2.5mm x 30cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter (bc) has a defect on the shaft.There was a hole in the outer layer on the device.The defect was noted when the inner package was opened.There was no reported patient injury.The device was not used for a patient.The device was opened in sterile field.The device was stored according to the instructions for use (ifu).There was no difficulty removing the product from the packaging.There was no difficulty removing the product from the hoop or removing the protective balloon cover.The device will be returned for analysis.Image is available for review.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2, h3 and h6 have been updated accordingly.As reported, the 2.5mm x 30cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter (bc) has a defect on the shaft.There was a hole in the outer layer on the device.The defect was noted when the inner package was opened.There was no reported patient injury.The device was not used for a patient.The device was opened in sterile field.The device was stored according to the instructions for use (ifu).There was no difficulty removing the product from the packaging.There was no difficulty removing the product from the hoop or removing the protective balloon cover.One picture related to the reported failure was attached by the customer at the complaint file.In the attached picture a section of one balloon catheter product is observed.The device is inside of a non-sterile pouch already open.A compressed/crushed condition on the body of the unit is visible.No other anomalies of the product can be noticed on the attached picture.One product was returned for analysis.A non-sterile unit of a saber 2.5mm x 30cm 150 was received for analysis coiled inside a plastic bag.Per visual analysis, no anomalies were observed.Per functional analysis, balloon inflation was performed to look for any puncture/cut or leakage on the unit.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.No leakage was found during the test, nevertheless, a compressed/crushed area was observed on the body/shaft of the catheter.A product history record (phr) review of lot 82178697 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿body/shaft puncture/cut during prep¿ was not confirmed during device analysis; however, a secondary failure of ¿pta/ptca system compressed/ crushed¿ was confirmed since the body of the unit was noted to be compressed/crushed, as received.Per functional analysis, balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.No leakage was noted; however, a compressed/crushed area was observed on the body/shaft of the catheter.It is likely handling of the device or possible storage may have contributed to the event reported by the customer.According to the safety information of the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SABER 2.5MM30CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10476039
Report Number9616099-2020-03876
Device Sequence Number3003596
Product Code LIT
UDI-Device Identifier20705032069295
UDI-Public20705032069295
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number48002530X
Device Catalogue Number48002530X
Device Lot Number82178697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2020
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.